Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 48, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 16, 2014, 8:58 PM MDT for Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 8:58 PM MDT (02:58 UTC)
- Expired
- Aug 16, 2014, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 156 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WGUS54 KEPZ 170258
FFWEPZ
NMC051-170500-
/O.NEW.KEPZ.FF.W.0048.140817T0258Z-140817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
858 PM MDT SAT AUG 16 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 1100 PM MDT
* AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
POVERTY CREEK...
RADAR INDICATES AT LEAST ONE INCH OF RAIN HAD FALLEN AT POVERTY CREEK
DURING THE LAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.
&&
LAT...LON 3348 10755 3327 10775 3333 10799 3348 10799
3349 10765
$$
NOVLAN1 follow-up statement
711
WGUS74 KEPZ 170454
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1054 PM MDT SAT AUG 16 2014
NMC051-170507-
/O.EXP.KEPZ.FF.W.0048.000000T0000Z-140817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-
1054 PM MDT SAT AUG 16 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN SIERRA
COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM MDT...
THE THUNDERSTORM THAT PRODUCED HEAVY RAIN IN POVERTY CREEK HAS MOVED
TO THE SOUTH AND THE THREAT OF EXCESS RUNOFF FROM THUNDERSTORMS HAS
ENDED OVER THE WARNED AREA. A FEW ARROYOS OR LOW WATER CROSSING MAY
STILL HAVE SOME WATER IN THEM SO DRIVERS ALONG STATE HIGHWAY 59 ARE
URGED TO USE CAUTION IF DRIVING IN THE AREA OF POVERTY CREEK
TONIGHT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3348 10755 3327 10775 3333 10799 3348 10799
3349 10765
$$
BRICEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:58 PM MDT, 6 hours earlier.
Area forecast discussion, Aug 16, 2:58 PM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MDT SAT AUG 16 2014 .SYNOPSIS... THE DEEP MOISTURE OF THE MONSOON SEASON REMAINS BLANKETED OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO. ALOFT A WEAK DISTURBANCE ALSO SLOWLY DROPS SOUTH OVER THE REGION. THIS COMBINATION WILL RESULT IN MORE SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT. SOME AREAS WILL SEE VERY HEAVY RAIN AND FLASH FLOODING POTENTIAL REMAINS...ESPECIALLY WEST AND SOUTH. A FEW AREAS MAY SEE OVER 2 INCHES OR RAIN IN LESS THAN AN HOUR. A TINY BIT OF DRYING AND A SLIGHT REDUCTION IN STORM COVERAGE AND RAIN INTENSITY BEGINS SUNDAY. FOR NEXT WEEK WE EXPECT A SLIGHT REDUCTION IN MOISTURE RESULTING IN MORE ISOLATED STORM ACTIVITY MONDAY AND TUESDAY. BY WEDNESDAY WE EXPECT MORE MOISTURE TO RETURN FOR A POSSIBLE RAMP UP OF STORM RETURNING FOR MID AND LATE WEEK. && .DISCUSSION... PREVIOUS DISCUSSION USED "COMPLEX AND CHALLENGING" TO DESCRIBE THE FORECAST DECISIONS BASED ON PROVIDED MODEL CHARTS...AND THOSE TERMS STILL APPLY. THIS MORNINGS SOUNDING CONTINUES TO SHOW NEARLY 1.5' OF PW OVER THE REGION. STORM MOTION WILL BE QUITE SLOW WITH MID AND UPPER WINDS QUITE LIGHT. STORMS WILL SLOWLY DRIFT S AND MAYBE E. HIGH RAINFALL RATES ARE EXPECTED FROM STORMS. HOWEVER THE OVERALL FLASH FLOOD THREAT DOES LOOK TO BE WAINING A BIT IN AREAL COVERAGE. THE UPPER TROUGH/DISTURBANCE REMAINS OVER THE REGION BUT HAS SLID SOUTH TO THE SOUTHERN BORDER. NORTH OF THAT THERE SHOULD BE A SLIGHT MOISTURE REDUCTION...AND IN FACT SO FAR TODAY WE'VE SEEN LIGHT SHOWERS ABSENT HEATING OVR THE SOUTHERN ZONES (WHICH ARE UNDER THE TROUGH)...AND TERRAIN INDUCED THUNDERSTORMS TO THE NORTH (BEHIND THE TROUGH). THIS SEEMS TO VERIFY THE PROGS. THUS FOR THIS EVE WE KEEP STORM MENTIONS FOR ALL ZONES...BUT LOWER POPS NORTH AND KEEP THEM HIGH S AND W. NOT A WHOLE LOT OF CHANGE FOR SUNDAY...BUT SUBTLE DIFFERENCES WILL LIKELY MAKE THINGS LOOK DIFFERENT. THE HIGH ALOFT WILL BE CENTERED TO OUR WEST. THE UPPER TROUGH WILL BE TO OUR SOUTH. A BIT OF N AND NE FLOW ALOFT SHOULD BRING A MINOR LOWERING OF THE MOISTURE/PW. THE RESULTS WILL BE FOR LESSER MOISTURE N AND E...RESIDUAL DEEPER MOISTURE LURKING S AND W. THUS POPS GRADUATED FROM HIGHER TO LOWER FROM SW TO NE. FLASH FLOODING RISK SHOULD BE DIMINISHED FOR ALL BUT THE FAR SW AND W ZONES. MONDAY AND TUESDAY HIGH PRESSURE BULGES IN FROM THE EAST AND LOOKS TO SHOVE THE BETTER MOISTURE WEST BACK OVER AZ. SOME OF IT WILL REMAIN OVER THE AREA...BUT PRIMARILY BE FOCUSED WEST. THUS ONLY SLIGHT CHANCES FOR PCPN AND STORMS EAST...AND ISOLATED TO SCATTERED STORMS EXPECTED OVER THE GILA REGION AND LOWLANDS WEST AND AZ BORDER. THESE SHOULD BE THE DRIEST TWO-DAYS OF THIS FORECAST CYCLE. WEDNESDAY AND THURSDAY THE UPPER HIGH TO OUR EAST RETREATS AS A PACIFIC LOW BEGINS TO PRESS IN TOWARDS THE SOUTHERN CA COAST. THIS SHIFTS THE FOCUSED MONSOON MOISTURE PLUME BACK OVER S NM AND FAR W TX. THUS WE RESERVE THE DRYING TREND AND BUMP THE POPS AND CHANCES FOR STORMS BACK UP INTO THE SCATTERED COVERAGE RANGE FOR THESE TWO DAYS. THE MODELS ARE NOT IN THE BEST OF AGREEMENT DURING THIS PERIOD AND THE PERIODS FOLLOWING. THE GFS IS NOW THE MOST BULLISH ON THE MOISTURE INVASION AND RAIN...WHILE THE ECMWF IS A BIT DRIER. HOWEVER...BOTH SHOW A PATTERN SHIFT WHICH SHOULD PUT THE MONSOONAL STORM FOCUS BACK OVER OUR REGION AFTER HAVING SHIFTED IT OVER AZ FOR MON AND TUE. FRIDAY AND SATURDAY THERE IS NOT A LOT OF PATTERN CHANGE. WE REMAIN IN THE CHANNEL OF DEEP SOUTHERLY FLOW BETWEEN LOW PRESSURE ALOFT TO OUR WEST AND A HIGH PRESSURE RIDGE TO OUR EAST. THUS WE WILL REMAIN UNDER A MOIST FLOW WITH CONTINUED STORM AND RAIN CHANCES. FOR THE DURATION OF THIS FORECAST PACKAGE...TEMPS SHOULD RANGE VERY NEAR SEASONAL NORMALS. A TAD WARMER FOR THE DRIER DAYS MON AND TUE...A TAD COOLER ON THE WETTER AND CLOUDIER DAYS WED AND THU. 14-BIRD && .AVIATION...VALID 17/0000Z - 18/0000Z... HIGH PRESSURE ALOFT OVER NORTHWEST ARIZONA...WILL BEGIN TO MIGRATE EASTWARD TOWARDS NORTHERN NEW MEXICO TODAY. FLOW AROUND THE EASTERN SIDE OF THIS FEATURE WILL START TO DRIVE THE MONSOON MOISTURE SOUTHWARD TO THE INTERNATIONAL BORDER. AS A RESULT...LOOK FOR ISOLD MOUNTAIN TSRAGS/LCL VIS 2SM/CIGS 030-050/VRB15G35KT THROUGH 02Z. SCT LOWLAND TSRAGS/LCL VIS 4SM/CIGS 070-090/VRB25G50KT THROUGH 04Z. SUDDEN WIND SHIFTS EXPECTED AT AREA TERMINALS THROUGH 06Z DUE TO PASSAGE OF STORM OUTFLOW BOUNDARIES. OUTSIDE STORMS...LOOK FOR FEW-SCT 070-090 FEW 160-190 SCT 250-300. 22-TRIPOLI && .FIRE WEATHER... HIGH PRESSURE ALOFT NOW OVER NORTHWEST ARIZONA...WILL BEGIN TO MIGRATE EASTWARD OVER NORTHERN NEW MEXICO THIS WEEKEND. DURING THIS TRANSITION...NORTHERLY FLOW AROUND THIS FEATURE WILL DRIVE BULK OF MONSOON MOISTURE BACK SOUTHWARD OVER THE INTERNATIONAL BORDER AND FURTHER SOUTH/WEST INTO SOUTHERN ARIZONA. RELATIVELY DRIER CONTINENTAL AIRMASS WILL REPLACE THIS OVER THE REGION. AS A RESULT...EXPECT A REDUCTION IN THUNDERSTORM ACTIVITY THROUGH AT LEAST MONDAY. STORMS THAT DEVELOP TODAY AND ESPECIALLY SUNDAY...WILL FORM OFF RECYCLED MOISTURE FROM HEAVY RAINFALL OBSERVED OVER THE LAST FEW DAYS. HIGH MOVES EAST INTO NORTH TEXAS EARLY NEXT WEEK...WHILE FORECAST TO BREAK DOWN SOME INTO A LOW AMPLITUDE UPPER LEVEL RIDGE OVER THE SOUTHEAST STATES BY MID WEEK. THIS WILL OPEN OUR REGION BACK UNDER SOUTHWEST FLOW ALOFT...ALLOWING THE MONSOON MOISTURE PLUME TO RETURN AND AN INCREASE IN ACTIVITY FOR NM/W TX AT THAT TIME. MIN RH THROUGH TUESDAY WILL FALL ROUGHLY 5-15 PERCENT...WITH DROPS OVER 10% EXPECTED OVER THE SOUTHERN DESERTS EAST OF THE RIO GRANDE HAINES INDICES OF 3-4 ARE EXPECTED. 21-TRIPOLI && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 94 73 95 74 / 30 20 20 10 10 SIERRA BLANCA 68 92 68 90 69 / 40 20 20 10 10 LAS CRUCES 67 93 68 94 70 / 30 20 30 10 20 ALAMOGORDO 69 92 68 94 68 / 30 20 10 20 10 CLOUDCROFT 52 71 51 73 50 / 30 30 10 20 10 TRUTH OR CONSEQUENCES 67 91 68 93 69 / 20 10 30 20 20 SILVER CITY 63 85 64 86 63 / 30 30 30 30 30 DEMING 66 93 68 94 69 / 30 30 30 20 20 LORDSBURG 68 91 68 93 68 / 30 40 40 30 30 WEST EL PASO METRO 74 94 73 95 73 / 30 30 30 10 10 DELL CITY 70 95 68 93 70 / 40 20 10 10 0 FORT HANCOCK 75 98 72 96 73 / 40 30 20 20 10 LOMA LINDA 68 90 69 90 70 / 40 20 20 10 10 FABENS 72 95 71 95 71 / 40 30 30 20 10 SANTA TERESA 71 93 71 95 73 / 30 30 30 10 20 WHITE SANDS HQ 70 93 70 92 70 / 30 20 30 10 10 JORNADA RANGE 67 94 65 93 68 / 20 20 30 10 20 HATCH 66 93 66 93 69 / 30 10 30 20 20 COLUMBUS 69 91 69 94 71 / 30 40 30 20 20 OROGRANDE 70 93 69 93 70 / 30 20 20 10 10 MAYHILL 58 79 57 80 57 / 30 30 20 20 10 MESCALERO 58 82 57 80 57 / 30 30 20 20 10 TIMBERON 58 80 57 80 58 / 30 40 10 20 10 WINSTON 58 81 59 84 57 / 30 30 30 20 30 HILLSBORO 64 86 65 89 66 / 30 20 30 20 20 SPACEPORT 68 92 67 93 69 / 20 10 30 20 20 LAKE ROBERTS 60 83 61 85 60 / 30 40 40 30 30 HURLEY 65 86 66 86 65 / 30 30 30 30 20 CLIFF 64 88 62 87 65 / 30 30 30 30 30 MULE CREEK 58 86 59 86 61 / 20 30 40 30 30 FAYWOOD 65 86 66 90 65 / 30 20 30 20 20 ANIMAS 69 91 69 92 68 / 40 40 40 30 30 HACHITA 68 92 68 91 68 / 40 40 30 30 30 ANTELOPE WELLS 65 91 65 88 66 / 40 50 40 30 30 CLOVERDALE 64 86 65 86 67 / 40 50 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/22
Hazardous weather outlook, Aug 16, 11:13 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1113 AM MDT SAT AUG 16 2014 NMZ401>417-TXZ418>424-171715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1113 AM MDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ATMOSPHERE REMAINS VERY MOIST WITH PLENTY OF MONSOON MOISTURE IN PLACE OVER THE BORDERLAND. DAYTIME HEATING SHOULD INITIATE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCAL AREAS OF HEAVY RAINFALL AND ISOLATED FLASH FLOODING REMAIN A POSSIBILITY WITH OVER 2 INCHES OF RAIN FALLING OVER A FEW LOCATIONS. SOME STORMS MAY DISPLAY INCREASED STRENGTH WITH SMALL HAIL UP TO PENNY SIZE AND STRONG OUTFLOW WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT AMOUNT OF ATMOSPHERIC DRYING IS EXPECTED SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD PINCHING OFF THE MONSOON AND HOLDING THE DEEPER MOISTURE TO OUR SOUTH AND WEST. THE POTENTIAL FOR HEAVY RAIN AND FLOODING SHOULD BECOME SOMEWHAT REDUCED AND LIMITED TO THE WESTERN AND POSSIBLY SOUTHERN ZONES. MIDWEEK INTO LATE WEEK MODELS ARE UNCERTAIN...BUT A PATTERN SHIFT HINTS AT THE POTENTIAL TO REFOCUS THE MONSOON MOISTURE BACK OVER OUR AREA FOR INCREASED STORM COVERAGE AND AN UPWARD TREND IN HEAVY RAIN AND FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO BE PROACTIVE AND CALL THIS NATIONAL WEATHER SERVICE OFFICE AND LOCAL LAW ENFORCEMENT AT THE FIRST OCCURRENCE OF SIGNIFICANT OR HAZARDOUS WEATHER OR FLOODING. WE RELY ON YOUR TIMELY REPORTS TO VERIFY AND GIVE GROUND TRUTH TO OUR CRITICAL WARNING OPERATIONS. BIRD
In the hours before
Special weather statement, Aug 16, 5:32 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 532 PM MDT SAT AUG 16 2014 NMZ409>413-170030- CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 532 PM MDT SAT AUG 16 2014 ...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...EXTREME NORTHWESTERN OTERO AND EASTERN SIERRA COUNTIES THROUGH 630 PM MDT... AT 526 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 30 MILES NORTHWEST OF WHITE SANDS NATIONAL MONUMENT THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... LEASBURG... JORNADA RANGE... RADIUM SPRINGS... ORGAN... LOOKOUT PEAK... TWIN PEAKS... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3242 10712 3339 10668 3338 10630 3239 10658 TIME...MOT...LOC 2332Z 075DEG 2KT 3307 10656 NOVLAN
Special weather statement, Aug 16, 6:45 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 645 PM MDT SAT AUG 16 2014 NMZ407-410-411-170130- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM- 645 PM MDT SAT AUG 16 2014 ...STRONG THUNDERSTORMS THREATENING SOUTHWESTERN DONA ANA AND EASTERN LUNA COUNTIES THROUGH 730 PM MDT... AT 638 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS 15 MILES WEST OF LAS CRUCES...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... CORRALITOS... KILBOURNE HOLE... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3257 10737 3257 10695 3178 10693 3178 10735 TIME...MOT...LOC 0044Z 351DEG 6KT 3216 10711 NOVLAN
Special weather statement, Aug 16, 7:36 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 736 PM MDT SAT AUG 16 2014 NMZ404-405-170215- LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 736 PM MDT SAT AUG 16 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL HIDALGO COUNTY THROUGH 815 PM MDT... AT 728 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LORDSBURG...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS AND INTERSTATE 10. LOCATIONS IMPACTED INCLUDE... LORDSBURG... SHAKESPEARE... STEINS... ROAD FORKS... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3240 10879 3234 10862 3206 10876 3227 10905 TIME...MOT...LOC 0136Z 047DEG 4KT 3227 10876 NOVLAN
Special weather statement, Aug 16, 7:53 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 753 PM MDT SAT AUG 16 2014 TXZ419-420-423-170245- EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX- 753 PM MDT SAT AUG 16 2014 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HUDSPETH AND EASTERN EL PASO COUNTIES THROUGH 845 PM MDT... AT 745 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORM S17 MILES SOUTHEAST OF MCGREGOR RANGE BASE...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... HORIZON CITY... AGUA DULCE... LOMA LINDA... SPARKS... MONTANA VISTA... COLONIA DEL PASO... LAKE WAY ESTATES... HUECO TANKS... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3151 10596 3167 10630 3200 10608 3194 10583 TIME...MOT...LOC 0152Z 023DEG 9KT 3187 10601 NOVLAN
Special weather statement, Aug 16, 8:13 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
813 PM MDT SAT AUG 16 2014
NMZ404-405-170300-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY
NM-
813 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO AND SOUTHERN
GRANT COUNTIES THROUGH 900 PM MDT...
AT 807 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTH OF ANIMAS...MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS INCLUDING
INTERSTATE 10.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
SHAKESPEARE...
COTTON CITY...
STEINS...
ROAD FORKS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3254 10894 3233 10850 3201 10885 3228 10906
3240 10906
TIME...MOT...LOC 0213Z 034DEG 10KT 3213 10888
NOVLANSpecial weather statement, Aug 16, 8:36 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
836 PM MDT SAT AUG 16 2014
NMZ407-170315-
SOUTHWEST DESERT/MIMBRES BASIN NM-
836 PM MDT SAT AUG 16 2014
...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN LUNA COUNTY THROUGH
915 PM MDT...
AT 829 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF COLUMBUS...MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3193 10758 3185 10733 3177 10738 3177 10767
3178 10768
TIME...MOT...LOC 0236Z 026DEG 10KT 3177 10753
NOVLANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:45 PM MDT | Special Weather Statement | EPZ | Doña Ana | 45 min |
| Aug 16, 7:29 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Aug 16, 7:36 PM MDT | Special Weather Statement | EPZ | Hidalgo | 39 min |
| Aug 16, 8:13 PM MDT | Special Weather Statement | EPZ | Hidalgo | 47 min |
| Aug 16, 8:36 PM MDT | Special Weather Statement | EPZ | Luna | 39 min |
| Aug 17, 2:43 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 17, 3:00 PM MDT | Special Weather Statement | EPZ | Grant | 60 min |
| Aug 17, 4:18 PM MDT | Special Weather Statement | EPZ | Grant | 57 min |
| Aug 17, 5:04 PM MDT | Special Weather Statement | EPZ | Hidalgo | 56 min |
| Aug 17, 5:37 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.